The co-administration of antiepileptic drugs (AED) and chemotherapeutic agents in patients with glioblastoma multiforme (GBM) is common. Interactions of chemotherapeutic agents and AED have not been investigated sufficiently. The purpose of this study is to evaluate the effects of enzyme inducing (EI-AED) and non-EI-AED in patients with GBM treated with standard chemotherapeutic agents on survival and haematotoxicity. One hundred and sixty eight glioblastoma patients with standard treatment including surgery, radiotherapy and chemotherapy were retrospectively analysed. Patients were separated into three groups: Group A patients without AED (n=88), Group B patients with EI-AED (n=43), and Group C patients with non-EI-AED (n=37). CCNU was the most frequently used first-line drug in all three groups (Group A: 77%; Group B: 81%; Group C: 78%). Second line treatment, mainly temozolomide, was applicated in 58 of patients and third-line treatment in 9. Carbamazepine was the most frequently administered AED in Group B (81%) and valproic acid in Group C (85%). For statistical analysis, only patients with CCNU first line treatment were calculated. A significant difference regarding survival was detected between Group B (10.8 month) and Group C (13.9 month), as well as increased haematotoxicity for Group C. These results indicate that AED influence the pharmacokinetics of chemotherapeutic drugs in patients with GBM. Valproic acid might be responsible for increasing haematotoxicity. Whether the difference regarding survival between Group B and Group C is due to a decrease of efficacy of chemotherapeutic agents by EI-AED, or due to increased efficacy of chemotherapeutic agents caused by the enzyme inhibiting properties of valproic acid, has to be evaluated in future studies.